DONT WORRY. I was in your situation about 1 month ago. On pred started azathioprine had tapered down to 10mg pred and then the hair started falling out. Did not know what the culprit was. I was losing so much every day I strated looking at wigs my husband who usually says I exaggerate everything and did this time too until I run my fingers through my hair and then showed him the handful which had fallen out. He was shocked, I immediately burst out crying.
I was so stressed about it, doctors didn't care. However my hairdresser recommended a shampoo kerastase (sp?) the one to minimise hair loss and I started taking biotin. At this point I had been losing hair for a couple of months and my hairdresser could feel that I had lost a lot of hair, my hair was very thin although she said there were no bald patches and that I had lost hair all over.
Anyway started taking biotin and using the new shampoo and the hair loss drastically reduced. Now I hardly have any hair loss it is so good to not worry when I am combing my hair and only to see a couple of hairs on my comb rather than about 50!!!
When my hairdresser came back 8 weeks later she said I had loads of new hair growth which I can actually see, hairs about 1 inch long. And she said my hair felt thicker, now I feel it is pretty much back to normal apart from little hairs which stick out at the side but I can handle that, nothing a bit of hair product doesn't fix.
Unsure whether shampoo and biotin worked or if just due to the hair cycle the hair loss stopped but worth a try anyway.
32 year old female
UC diagnosed 2001
Asacol 6 per day
Azathioprine 100mg started 4/08
Steroids 5mg per day